Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

October 14, 2012Grundy County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 14, 2012, 10:33 PM CDT for Grundy County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2012, 10:33 PM CDT (03:33 UTC)
Expired
Oct 14, 2012, 11:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS84 KOHX 150333
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT SUN OCT 14 2012

TNZ079-150400-
GRUNDY-
1033 PM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRACY CITY...OR 15 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3529 8589 3534 8589 3537 8587 3538 8588
      3545 8588 3549 8574 3549 8558 3531 8561
      3527 8575

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 14, 8:29 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 14, 8:29 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CDT SUN OCT 14 2012

.UPDATE...
LINES OF SHOWERS AND GUSTY WINDS WILL CONTINUE TO MOVE EAST
THROUGH THE MID STATE THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. SUSTAINED WINDS AROUND 15 TO 25 MPH WITH GUSTS OVER 35 MPH
ARE POSSIBLE. HIGHEST GUSTS ARE LIKELY WITHIN THE LINE OF PRECIP.
WINDS WILL BECOME WESTERLY AROUND 5 MPH BEHIND THE FRONT...WILL LET
THE WIND ADVISORY EXPIRE AT 10. THE FRONT IS EXPECTED TO CLEAR
NASHVILLE BY 11 PM AND BE OUT OF THE CWA AROUND 2 AM. THE
REMAINDER OF THE NIGHT SHOULD BE CALM WITH MOSTLY CLEAR SKIES.

&&

.PREV DISCUSSION... /ISSUED 548 PM CDT SUN OCT 14 2012/

PREV DISCUSSION... /ISSUED 308 PM CDT SUN OCT 14 2012/

DISCUSSION...MAIN CONCERN CONTINUES TO BE POTENTIAL FOR
THUNDERSTORMS AND RISK FOR SEVERE WX INTO THE EVENING. SO FAR...NOT
MUCH GOING ON OTHER THAN GUSTY GRADIENT WINDS. A WEAK BAND OF
SHOWERS HAS MOVED ACROSS THE MID STATE. A COUPLE OF MORE
PRONOUNCED CELLS HAVE DEVELOPED IN THE SOUTHWEST COUNTIES...BUT
STILL NOT STRONG ENOUGH TO PRODUCE LIGHTNING. EXTENSIVE CLOUD
COVER HAS LIMITED HEATING AND SB CAPES REMAIN QUITE LOW.

AS WE GO INTO LATE DAY...HEATING WILL BE LOST...BUT FALLING
HEIGHTS AND MORE FOCUSED LIFT FROM APPROACHING FRONT COULD STILL
HELP GENERATE SCATTERED THUNDERSTORMS. IF STORMS DEVELOP...THEY
COULD EASILY PRODUCE STRONG WIND GUSTS. CURRENTLY THE FRONT IS
MOVING INTO EAST AR. IT SHOULD BE PRESSING TOWARD THE TN RIVER BY
00Z...AND ON THE PLATEAU BY 06Z.

THE WIND ADVISORY FOR 35 MPH PLUS GUSTS WILL REMAIN IN EFFECT
UNTIL 7 PM. OVERNIGHT WINDS WILL DIMINISH AND COOLER AIR WILL
FOLLOW THE FROPA...WITH TEMPS FALLING THROUGH THE 50S LATE NIGHT.

MONDAY WILL BE A DECENT FALL DAY WITH HIGHS IN THE 60S TO AROUND
70 AND A NW BREEZE NEAR 10 MPH. MONDAY NIGHT WILL BE CLEAR AND A
LITTLE CHILLY...WITH SUNNY AND NICE WX TUESDAY AS A SURFACE RIDGE
SLIDES ACROSS THE AREA.

THE NEXT RAIN CHANCE WILL BE MIDWEEK. MODELS ARE IN GOOD AGREEMENT THAT
SHOWERS AND A FEW STORMS WILL FOCUS ALONG A COLD FRONT WEDNESDAY
NIGHT. SEVERE THREAT DOES NOT LOOK HIGH WITH LIMITED
INSTABILITY...BUT ONCE AGAIN...WIND FIELDS WILL BE STRONG. A SHOT
OF COOLER AIR WILL FOLLOW THE FRONT AND DROP TEMPS TO NEAR NORMAL
LEVELS LATE WEEK. AN UPPER LOW MAY GENERATE SOME PERIODS OF CLOUDS
AND PERHAPS SMALL RAIN CHANCES INTO THE WEEKEND...BUT CONFIDENCE
IS QUITE LOW ON ANY DETAILS...SO JUST POSTING A DRY FORECAST FOR
NOW.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

11
Hazardous weather outlook, Oct 14, 6:59 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT SUN OCT 14 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-152215-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
659 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 10 PM FOR MIDDLE TENNESSEE.
SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.

21

In the hours before

Special weather statement, Oct 14, 10:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT SUN OCT 14 2012

TNZ079-150400-
GRUNDY-
1033 PM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRACY CITY...OR 15 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3529 8589 3534 8589 3537 8587 3538 8588
      3545 8588 3549 8574 3549 8558 3531 8561
      3527 8575

21

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.